by Medindia Content Team on  February 27, 2006 at 6:27 PM General Health News
Tattoo Wearers Are More Prone To Allergy Risks
People who are after the tattoos may be facing an increased risk of allergic reactions as it contains the chemicals that are used for hair dyes.

A German medical magazine has reported that the temporary skin markings often contain paraphenylendiamine (PPD), a substance that is used in many hair dyes. As it is long lasting and is used in high concentrations, people with henna tattoos might develop an allergy to the compound, the 'Arzte Zeitung' has said.

Empowering Better Health



When exposed to the allergen again during a hair dye, people's faces might flush.

Other possible symptoms include increased body temperature and life-threatening respiratory problems, according to the magazine, which referenced British health care professionals.

--Edited IANS

Most Popular on Medindia